Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 42, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 7, 2006, 4:28 PM CST for Lewis County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2006, 4:28 PM CST (22:28 UTC)
- Expired
- Mar 7, 2006, 5:00 PM CST
- In force
- 32 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Lewis County, MO
The radar
The St Louis radar (KLSX), 186 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 072228
SVRLSX
MOC111-072315-
/O.NEW.KLSX.SV.W.0042.060307T2228Z-060307T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
428 PM CST TUE MAR 7 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LEWIS COUNTY IN NORTHEAST MISSOURI
* UNTIL 515 PM CST
* AT 427 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 11 MILES WEST OF CANTON...AND MOVING EAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
CANTON...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4010 9152 4006 9179 4012 9180 4013 9182
4018 9182 4023 9185 4024 9178 4025 9176
4025 9151
$$
CVKING2 follow-up statements
000
WWUS53 KLSX 072239
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
439 PM CST TUE MAR 7 2006
MOC111-072315-
/O.CON.KLSX.SV.W.0042.000000T0000Z-060307T2315Z/
LEWIS MO-
439 PM CST TUE MAR 7 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR NORTHEASTERN LEWIS COUNTY...
AT 437 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
OVER MONTICELLO...MOVING EAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CANTON.
NUMEROUS REPORTS OF PEA TO PENNY SIZE HAIL COVERING THE GROUND HAVE
BEEN TAKEN.
LAT...LON 4010 9152 4006 9179 4012 9180 4013 9182
4018 9182 4023 9185 4024 9178 4025 9176
4025 9151
$$
CVKING000
WWUS53 KLSX 072300
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
501 PM CST TUE MAR 7 2006
MOC111-072311-
/O.CAN.KLSX.SV.W.0042.000000T0000Z-060307T2315Z/
LEWIS MO-
501 PM CST TUE MAR 7 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEWIS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.
LAT...LON 4010 9152 4006 9179 4012 9180 4013 9182
4018 9182 4023 9185 4024 9178 4025 9176
4025 9151
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:55 PM CST, 33 minutes earlier.
Area forecast discussion, Mar 7, 3:55 PM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 355 PM CST TUE MAR 7 2006 .DISCUSSION... ACTIVE WEATHER ALREADY SHOWING UP THIS AFTERNOON AS THE PRECURSOR TO WHAT LOOKS TO BE A VERY BUSY 6 TO 7 DAYS ACROSS THE CWFA. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN MISSOURI THIS AFTERNOON AHEAD OF THE FIRST IN A SERIES OF SHORTWAVES EJECTING ACROSS THE PLAINS AND THE MIDWEST FROM A DEEP TROF OVER THE WESTERN UNITED STATES. 40-50KT LOW LEVEL JET SCREAMING UP THROUGH EASTERN TEXAS AND OKLAHOMA BRINGING 150-250% CLIMATOLOGICAL PWATS INTO THE AREA WITH 60+ SURFACE DEWPOINTS STREAMING UP INTO OKLAHOMA. IN OTHER WORDS...ITS GOING TO RAIN. ANTECEDENT DRYNESS AND LACK OF HIGHLIGHT IN HPC EXCESSIVE RAINFALL GUIDANCE ACROSS THE AREA HAS DISCOURAGED ME FROM HEADLINING THIS EVENT...FOR NOW. HOWEVER MENTION OF HEAVY RAINS STILL LOOKS PRUDENT FOR TONIGHT. THE MAIN SLUG OF ATMOSPHERIC INSTABILITY IS WELL OFF TO THE WEST...SO IT APPEARS THAT OUR SEVERE THREAT WILL ALSO BE LIMITED TO MARGINAL HAIL FOR TONIGHT. RAIN/THUNDERSTORMS CONTINUE IN WARM ADVECTION TOMORROW. SEVERE THREAT LOOKS MARGINAL DUE TO LACK OF SURFACE HEATING IN CLOUDS ON WEDNESDAY. ALSO...WILL HAVE TO SEE WHAT HAPPENS TONIGHT AS FAR AS PRIMING THE PUMP GOES FOR POSSIBLE HYDROLOGIC HEADLINES AND OTHER RELATED PRODUCTS FOR LATER IN THE WEEK INTO THE WEEKEND. THURSDAY STILL LOOKS TO BE THE BEST BET FOR SEVERE WEATHER AHEAD OF THE SURFACE FRONT...HOWEVER IT STILL REMAINS TO BE SEEN HOW UNSTABLE WELL GET IF THERES LIMITED SUNSHINE AND SURFACE HEATING. MEDIUM RANGE MODELS CONTINUE TO BE IN PRETTY GOOD AGREEMENT FOR THE WEEKEND AND THE BEGINNING OF NEXT WEEK. PERSISTENT TROF OVER THE WESTERN CONUS CONTINUES TO EJECT SHORTWAVES INTO SOUTHWEST FLOW OVER THE PLAINS AND UPPER MIDWEST. THE TWO MAIN WAVES OF INTEREST ARE MOVE ACROSS THE NEBRASKA INTO IOWA ON JUST ABOUT IDENTICAL TRACKS ON SATURDAY...AND AGAIN ON MONDAY AND TUESDAY. THE STRONGER OF THE TWO WAVES CONTINUES TO LOOK LIKE THE MONDAY ONE WITH BOTH THE GFS AND ECMWF BEING SLOWER IN FORWARD SPEED AND WITH STRONGER VORTICITY AND HEIGHT FALLS ASSOCIATED WITH IT. REGARDLESS...BOTH WAVES GENERATE SURFACE SYSTEMS WHICH WILL DRAG COLD FRONTS THROUGH THE AREA. ABUNDANT MOISTURE AND STRONG WIND FIELDS ALOFT WILL KEEP THE POTENTIAL FOR SEVERE WEATHER GOING THROUGH THE PERIOD. CARNEY && .AVIATION... FOR THE 18Z TAFS... LOW CLOUDS WITH CIGS FM AROUND 1900-2400 FT EXTENDING FM SRN IL ACRS WRN IL WILL CONTINUE TO BECOME MORE CUMULIFORM IN NATURE AND EVENTUALLY MIX OUT AS FLOW INCREASES FROM THE SOUTH. THE LOW LVL RDG CONTINUES TO MOVE EAST AS MID AND HI CLDS ARE SPREADING EWD FROM THE PLAINS. A MID LVL DISTURBANCE WILL MOVE INTO THE MS VLY DURING THE LATER PART OF THIS AFTERNOON BRINGING A CHANCE OF SHRA AND TSRA FM CNTRL MO INTO WCNTRL IL. BY EARLY THIS EVENING THE SWLY LOW LVL JET WILL PROVIDE STRONG FORCING FOR WDSPRD AND RATHER CONTINUOUS SHRA AND TSRA ALONG AND NORTH OF INTERSTATE 70...WITH THIS ZONE SLOWLY MOVING SWD DURING THE OVERNIGHT HRS. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 7, 2:45 PM CST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 245 PM CST TUE MAR 7 2006 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-081200- ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY- 245 PM CST TUE MAR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL. ADDITIONAL THUNDERSTORMS WILL DEVELOP AFTER MIDNIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY WITH LOCALLY HEAVY RAINFALL AGAIN POSSIBLE AS AN AREA OF LOW PRESSURE MOVES ACROSS MISSOURI AND ILLINOIS. THUNDERSTORMS REMAIN IN THE FORECAST SATURDAY THROUGH MONDAY. AN INCREASINGLY UNSTABLE ATMOSPHERE WILL COMBINE WITH A FAVORABLE STORM TRACK TO PROVIDE A CHANCE OF SEVERE THUNDERSTORMS DURING THIS PERIOD. THERE IS STILL SOME UNCERTAINTY IN THE EVOLUTION OF THIS WEATHER PATTERN...BUT THE PUBLIC SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND OUTLOOKS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY HAIL REPORTS AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065- 072>075-084-085-099-081200- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN- GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL- MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL- OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 245 PM CST TUE MAR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT...WITH LOCALLY HEAVY RAINFALL POSSIBLE...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE ACROSS THE ENTIRE REGION. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AS THE COLD FRONT MOVES ACROSS THE AREA AND INTERACTS WITH THE UNSTABLE ATMOSPHERE. THUNDERSTORMS REMAIN IN THE FORECAST SATURDAY THROUGH MONDAY. AN INCREASINGLY UNSTABLE ATMOSPHERE WILL COMBINE WITH A FAVORABLE STORM TRACK TO PROVIDE A CHANCE OF SEVERE THUNDERSTORMS DURING THIS PERIOD. THERE IS STILL SOME UNCERTAINTY IN THE EVOLUTION OF THIS WEATHER PATTERN...BUT THE PUBLIC SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND OUTLOOKS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:10 PM CST | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 39 min |
| Mar 7, 3:38 PM CST | Severe Thunderstorm Warning | LSX | Knox | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.